Novielle side effects

  • 4 years ago

Experienced bad swelling and bruising from Novielle injections.  Months later not only do I still have swelling, I also have lumps (granulomas) everywhere I had it injected.  Has anyone else had these side effects or gotten successful treatment for them? I've tried steroid injections but they don't seem to be working.

Comments (10)

The product Novielle was sold by coapt systems it was not FDA approved as facial filler. I have had multiple surgeries injections of Kenalog and 5FU and still have the disfiguring product in my face in addition to scars. This product is terrible. I can not believe Coapt can still push products.
  • Reply
Thank you so much for your response. My doctor tried using hyaluronidase but as he suspected, it didn't work because it's not made up of hyaluronic acid.
  • Reply
I'm pretty sure that this filler has some connection with Elevess. Search this site for details. The company Coapt markets Hydrelle which I think is a new name for the Elevess. There were many issues with this filler that can be found on Realself. When I search for Novielle, it points me towards the Coapt website and Hydrelle. I'd stay away from this filler!
  • Reply
Hi Dr. Weiner, Thanks for responding and my apologies for taking so long to get back to you. I did more research on Novielle. It is made up of a "proprietary blend" with an ingredient "Carbopol 974". This is going to be in my face for a very long time. If you hear anything else about Novielle, please let me know. My doctor has been treating the inflammatory response but isn't sure what to do about dissolving the product. It's been almost a year since I was injected.
  • Reply
Use Hyaluronidase to dissolve it.
  • Reply
I've had dermal fillers in the past without complications. In March 2009, I had Novielle Gel Plus injected into the hallow areas below my cheekbones. Immediately, I had hard nodules which could not be massaged out and within a few days, I began having itching and discoloration of the skin. Six months later my face swelled up requiring immediate medical attention. The product had migrated to my entire cheek, eye socket to jawline. My doctor placed me on oral steroids and injected steroids into my face. I've see him every two weeks to get the inflammation under control, but he says the product hasn't started to dissipate. My understanding is that this is a "proprietary blend" and the company will not disclose what is in it. Does anyone have any suggestions to help break up this product and/or control the side effects? Also, does anyone know what is in it and how long it will last?
  • Reply
OMG, Im really freaking out now, I got Novielle injected into my nasal folds 3 wks ago, the swelling is actually getting worse and YES its horrible esp in the mornings and very painful, when I dont have makeup, you can actually see red areas and very painful to touch, I cant even yawn, its so painful. What do I do? I wish I had never injected it, I payed 800 dollars and the Dr really never told me it was approved as a filler. I HATE how I feel. Has anyones swelling actually subsided?
  • Reply
I feel for you...in my case, it took 4 months for the swelling to go away (the uncomfortable lumps are still there). This thing should seriously be banned. Steroids help but never good for long term use... I am still traumatized by the whole experience. Please get help.
  • Reply

Mistral, How is your face doing? Do you still have lumps? Please call me, {edited} or write me back on this site. I can help.

Edited by Sharon: Please share contact details via private message.
  • Reply
Oh my God! I have the same reaction. I had Novielle now almost two months, and my cheeks are still swollen. It's much less now but the first month after the filler, it completely deformed my face. I will NEVER get again; and I still hope that these horrible swelling will go away soon.
  • Reply